It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 06-30-2003, 05:30 PM   #1
Junior Member
(female)
 
Join Date: Mar 2003
Posts: 21
healthuser HB User
Post Accutane and bodybuilding

Hello everyone.
I've been on Accutane for 2 months. I just started 'bulking' this month. I've drastically changed my diet in attempts to make gains in muscle mass. My 'bulking' diet consists of high protein meals, eating 6 times a day. My doctor has noticed that my AST levels have drastically increased. I believe it was at 89, and last month it was somewhere around 29. My doctor has ordered me to stop both bulking and accutane for a period of two weeks, and then to get another blood test in attempts to see what might be causing the increase in AST levels. What do you all think might be causing the AST levels? If I stop both the bulking diet and the medication, how exactly can my doctor discover which was causing the level increase? The only possibility she might be able to eliminate is that BOTH the diet and the protein might be causing the problem, but how would we know for sure which one of the two could be at fault? Also is there a connection between consuming protein and causing strain on the liver?
Thanks everyone

 
Old 06-30-2003, 05:34 PM   #2
Junior Member
(female)
 
Join Date: Mar 2003
Posts: 21
healthuser HB User
Post

I've also been eating lots of eggs, which I just recently discovered, happens to contain Vitamin A. Shouldn't Vitamin A be avoided while taking accutane?

 
Sponsors Lightbulb
   
Old 06-30-2003, 05:57 PM   #3
Member
(male)
 
Join Date: Aug 2002
Location: none
Posts: 79
acneman HB User
Post

Egg yolks have a lot of vitamin A. Also, what is AST?

 
Old 06-30-2003, 06:04 PM   #4
Junior Member
(female)
 
Join Date: Mar 2003
Posts: 21
healthuser HB User
Post

AST - a protein which, when found in the blood in elevated quantities, generally indicates liver damage. So basically doctors watch the AST levels of Accutane patients to see if the medication might be causing damage to the liver, which in my case, may or may not be. My AST levels were fine last month, and I was still on Accutane last month.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Question for anyone who took Accutane as a teenager or child? derekm Acne 5 10-27-2011 02:01 PM
accutane yes or no? lexiewoo Acne 16 06-05-2007 02:50 PM
Supplements/eating/bodybuilding..... princess72 Exercise & Fitness 6 07-24-2005 09:59 AM
Accutane question Lnjsph Acne 2 01-11-2005 06:15 AM
Bodybuilding and Sex Appeal jagdm27 Sexual Health - General 50 06-23-2004 06:12 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Accutane
Aspirin
Benzoyl
Clindamycin
Differin
  Accutane
Aspirin
Benzoyl
Clindamycin
Differin




TOP THANKED CONTRIBUTORS



WhenItRains (10), ClearSkinRomy (6), MSNik (5), mmisty (5), jonnstar (3), poozers (3), Debaloo (2), MG098 (2), LitS917 (2), lisamariemoon (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1006), Apollo123 (906), Titchou (850), janewhite1 (823), Gabriel (759), ladybud (755), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 04:40 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!